Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 108, NWS Denver/Boulder, CO

June 23, 2015Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 23, 2015, 7:09 PM MDT for Lincoln County, Colorado. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2015, 7:09 PM MDT (01:09 UTC)
Expired
Jun 23, 2015, 7:45 PM MDT
In force
36 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 32 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 7:22 PM MDTHAIL 112 Sw Forder, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1196 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
2870 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

153 
WUUS55 KBOU 240109
SVRBOU
COC073-240145-
/O.NEW.KBOU.SV.W.0108.150624T0109Z-150624T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
709 PM MDT TUE JUN 23 2015

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 745 PM MDT

* AT 708 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES WEST OF
  FORDER...OR 43 MILES NORTHEAST OF PUEBLO...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHWESTERN LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3872 10405 3880 10378 3852 10364 3852 10405
TIME...MOT...LOC 0108Z 248DEG 27KT 3862 10395 

HAIL...1.00IN
WIND...60MPH

$$

BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:33 PM MDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jun 23, 2:33 PM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
233 PM MDT TUE JUN 23 2015

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 232 PM MDT TUE JUN 23 2015

BROAD UPPER RIDGE OVER THE SOUTHERN ROCKIES AND INTO THE SOUTHERN
PLAINS WILL KEEP WESTERLY FLOW ALOFT OVER THE STATE THROUGH
WEDNESDAY. AT THE SURFACE...HIGH PRESSURE OVER THE GREAT PLAINS
AND LOW PRESSURE OVER SOUTHEASTERN COLORADO IS BRINGING
SOUTHEASTERLY WINDS ACROSS THE FORECAST AREA. THIS HAS KEPT AN
INVERSION OVER THE PLAINS THROUGH THE DAY. AS INCREASED MOISTURE
MOVES UP FROM THE SOUTHEAST...AIRMASS WILL BE DESTABILIZING TO
ALLOW FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS LATE
THIS AFTERNOON INTO THE EVENING....MAINLY SOUTH OF THE I-76. ABOVE
THE INVERSION...THE AIRMASS IS QUITE UNSTABLE...SO WITH THE
ADDITIONAL MOISTURE EXPECTED OVER THE SOUTHERN HALF OF THE
AREA...COULD SEE SOME STRONGER STORMS OVER THE PALMER DIVIDE AND
EAST INTO LINCOLN COUNTY. THESE STORMS WILL PUSH EAST THIS EVENING
WITH A SLIGHT CHANCE OF STORMS OVER THE FAR EASTERN PLAINS LATER
THIS EVENING. BIGGEST THREAT FROM THE STRONGER STORMS WILL BE HAIL
AND GUSTY WINDS...HOWEVER INCREASING SHEAR EARLY THIS EVENING MAY
BE ABLE TO ALLOW FOR A WEAK TORNADO TO FORM. AGAIN...THIS WILL
LIKELY BE SOUTH OF A LINE FROM DENVER TO AKRON. CONVECTION
EXPECTED OVER NEBRASKA TONIGHT MAY PUSH IN SOME STRATUS OR FOG
OVER THE FAR NORTHEAST CORNER.

EXPECT THE INVERSION OVER THE PLAINS TO BE ERODED BY WEDNESDAY FOR
SLIGHTLY WARMER TEMPERATURES OVER THE EASTERN PLAINS...HOWEVER
SLIGHTLY MORE MOISTURE MOVING IN FROM THE WEST WILL CAUSE MORE
CLOUD COVER. THIS WILL LIKELY COOL HIGH TEMPERATURES OVER THE HIGH
COUNTRY BY A COUPLE DEGREES OVER TODAY. LOOK FOR ISOLATED AFTERNOON
SHOWERS AND THUNDERSTORMS TO FORM OVER THE MOUNTAINS THEN PUSH
EAST OVER THE FRONT RANGE FOOTHILLS AND URBAN CORRIDOR.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 232 PM MDT TUE JUN 23 2015

WEDNESDAY NIGHT INTO THURSDAY...THE FLOW ALOFT WILL BE WESTERLY AS
A BROAD RIDGE OF HIGH PRESSURE STRETCHES ACROSS THE SOUTHERN U.S.
THE CENTER OF THE RIDGE WILL BE OVER THE SERN U.S ON THURSDAY WITH
THE MDLS ADVECTING SUBTROPICAL MOISTURE ACROSS NEW MX AND INTO CO.
THE CENTER OF THE RIDGE SHIFTS MORE TO THE FOUR CORNERS REGION BY
FRIDAY. A COLD FRONT ASSOCIATED WITH A PASSING TROUGH MOVING
INTO THE NORTHERN GREAT PLAINS WILL PUSH INTO NERN CO THURSDAY
NIGHT. AS THE RIDGE SHIFTS OVER THE WEST...THE FLOW ALOFT WILL
BECOME NORTHWESTERLY. BETTER MOISTURE BUT WITH COOLER TEMPERATURES
AND INCREASING SUBSIDENCE ALOFT...THE CHC OF TSTMS MAY BE LIMITED
FOR FRIDAY WITH THE BEST CHC NEAR THE HIGHER TERRAIN. THE RIDGE
CONTINUES TO BUILD OVER THE WESTERN U.S. SUNDAY THROUGH TUESDAY.
A WEAK NORTHERLY FLOW WILL BE OVER THE CWFA. TEMPERATURES WILL
WARM BACK UP BY EARLY NEXT WEEK BUT STILL ENOUGH MOISTURE AROUND
FOR SLGT CHC POPS OVER THE WEEKEND AND INTO EARLY NEXT WEEK IN THE
LATE AFTN/EVNG TIME FRAME.

&&

.AVIATION...(FOR THE TAFS THROUGH 00Z WEDNESDAY LATE AFTERNOON)
ISSUED AT 232 PM MDT TUE JUN 23 2015

VFR CONDITIONS EXPECTED THROUGH WEDNESDAY AFTERNOON. SOUTHEASTERLY
WINDS WILL CONTINUE TO INCREASE INTO THE AREA AIRPORTS. ISOLATED
THUNDERSTORMS EXPECTED FROM 22Z - 02Z...MAINLY SOUTH AND EAST OF
DENVER. DRAINAGE WINDS OVERNIGHT WILL LIKELY TRANSITION THROUGH
THE NORTH TO BE EAST AGAIN WEDNESDAY.

&&

.HYDROLOGY...
ISSUED AT 232 PM MDT TUE JUN 23 2015

ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON INTO THIS
EVENING...BEGINNING AROUND THE FOOTHILLS AND PALMER DIVIDE THEN
MOVING OUT OVER THE EASTERN PLAINS. STORM MOTIONS SHOULD BE
ENOUGH FOR RAINFALL AMOUNTS TO STAY BELOW A QUARTER INCH OVER AN
AREA. SO NO FLOODING ISSUES ARE OF CONCERN FROM CONVECTION.

RIVERS REMAIN HIGH AND FAST DUE TO SNOWMELT BUT WILL CONTINUE TO
SLOWLY FALL THE NEXT FEW DAYS AS THE AVAILABLE SNOW DECREASES.
ANY RAINFALL OVER THE NEXT SEVERAL DAYS IS NOT EXPECTED TO HAVE AN
IMPACT ON THE LARGER RIVERS AND STREAMS.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KRIEDERMAN
LONG TERM...COOPER
AVIATION...KRIEDERMAN
HYDROLOGY...KRIEDERMAN
Hazardous weather outlook, Jun 23, 10:34 AM MDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1034 AM MDT TUE JUN 23 2015

COZ030>051-241645-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1034 AM MDT TUE JUN 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVER THE FRONT RANGE AND IN
AREAS SOUTH OF DENVER LATE THIS AFTERNOON...THEN PUSHING OVER EASTERN
PLAINS THIS EVENING. STORMS THAT DO DEVELOP COULD BECOME SEVERE SOUTH
OF A LINE FROM DENVER TO AKRON IN THE EARLY TO MID EVENING HOURS.
LARGE HAIL IS THE MAIN THREAT...BUT DAMAGING WINDS AND A TORNADO
ARE ALSO POSSIBLE. STORMS SHOULD BE OUT OF THE AREA BY MIDNIGHT.

SNOWMELT OVER THE HIGHER MOUNTAINS IS GRADUALLY DECREASING...BUT HIGH
WATER AND FAST FLOWS WILL CONTINUE IN RIVERS AND STREAMS OVER THE
NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FAIRLY TYPICAL EARLY SUMMER WEATHER PATTERN WILL EXIST OVER THE
OUTLOOK AREA DURING THE PERIOD. TEMPERATURES WILL BE AROUND NORMAL
AS WILL THE CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS.
PRECIPITATION WILL BE MOST LIKELY EAST OF THE CONTINENTAL DIVIDE.
ADDITIONALLY...ENOUGH INSTABILITY AND VERTICAL WIND SHEAR WILL
EXIST OVER LOWER ELEVATIONS TO KEEP AT LEAST A SMALL THREAT OF
ISOLATED SEVERE STORMS IN THE FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:15 PM MDTSpecial Weather StatementBOUDenver30 min
Jun 23, 7:30 PM MDTSevere Thunderstorm WarningBOUMorgan, Weld17 min
Jun 23, 7:32 PM MDTSevere Thunderstorm WarningBOULincoln28 min
Jun 23, 7:52 PM MDTSpecial Weather StatementBOUDenver23 min
Jun 23, 9:15 PM MDTSevere Thunderstorm WarningBOUWashington30 min
Jun 24, 3:36 PM MDTSpecial Weather StatementBOUElbert39 min
Jun 24, 4:45 PM MDTSevere Thunderstorm WarningBOUAdams, Arapahoe, Denver, Jefferson45 min
Jun 24, 5:00 PM MDTTornado WarningBOUArapahoe, Denver19 min
Jun 24, 5:08 PM MDTAreal Flood AdvisoryBOUAdams, Arapahoe, Denver52 min
Jun 24, 5:09 PM MDTTornado WarningBOUAdams, Denver21 min
Jun 24, 5:22 PM MDTFlash Flood WarningBOUAdams, Arapahoe, Denver113 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.